Alert archive / Illinois / River Flood Warnings in 2009
River Flood Warning 49, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Jun 17, 2009, 11:00 AM CDT for Alexander County, Jackson County, Union County, Illinois; Cape Girardeau County, Perry County, Scott County, Missouri. It took effect at Jun 18, 2009, 7:00 AM CDT. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2009, 11:00 AM CDT (16:00 UTC)
- In effect from
- Jun 18, 2009, 7:00 AM CDT
- Expired
- Jun 24, 2009, 5:54 PM CDT
- In force
- 6 days
- Issued by
- NWS Paducah, KY
- Flood severity
- Minor
Counties Alexander County, IL, Jackson County, IL, Union County, IL, Cape Girardeau County, MO, Perry County, MO, Scott County, MO
The radar
The Paducah radar (KPAH), 77 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Cape Girardeau (CPGM7). The gauge peaked at 34.49 ft at Jun 21, 2009, 5:00 PM CDT.
- Action stage
- 29 ft
- Minor stage
- 32 ft
- Moderate stage
- 37 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07020850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Jun 17, 3:37 AM CDT, 7 hours 23 minutes earlier.
Area forecast discussion, Jun 17, 3:37 AM CDT, 7 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 337 AM CDT WED JUN 17 2009 .DISCUSSION... MAIN SHORT-TERM CHALLENGE IS DETERMINING HOW MUCH CONVECTION WILL FIRE OVER THE NEXT 24 TO 36 HOURS. THUNDERSTORM COVERAGE OVER THE PLAINS TONIGHT IS MUCH LESS THAN THE PAST FEW NIGHTS...SO OUR RAIN CHANCES LATE TONIGHT INTO THE MORNING HOURS SHOULD REMAIN MUCH LOWER THAN PREVIOUS DAYS. WILL HAVE TO MONITOR ISOLATED ACTIVITY TRYING TO DEVELOP ON THE NOSE OF A WEAK LOW-LEVEL JET OVER EASTERN KANSAS AND WESTERN MISSOURI IN CASE IT SPREADS THIS WAY. OVER THE NEXT FEW DAYS...AN UPPER-LEVEL RIDGE OVER THE SOUTHERN PLAINS WILL BUILD EASTWARD INTO THE MIDDLE MISSISSIPPI AND LOWER OHIO VALLEYS. STRONG SUBSIDENCE ASSOCIATED WITH THIS RIDGE SHOULD HELP TO LIMIT DAYTIME THUNDERSTORM DEVELOPMENT TODAY...AND COMPLETELY ELIMINATE ANY DEVELOPMENT ON THURSDAY. LATEST 4KM AND 12KM NAM-WRF RUNS DEVELOP WIDELY SCATTERED CONVECTION IN AN ARC FROM THE TENNESSEE VALLEY NORTHWESTWARD ACROSS WESTERN KENTUCKY AND THE MISSOURI BOOTHEEL THIS AFTERNOON...PERHAPS ALONG A WEAK CONVERGENCE ZONE. THE ACTIVITY QUICKLY DECAYS WITH THE LOSS OF DAYTIME HEATING BY EVENING. AS A RESULT...OUR POPS ARE SLIGHTLY HIGHER OVER WESTERN KENTUCKY...WITH JUST SLIGHT CHANCES ELSEWHERE EXCEPT THE MISSOURI OZARK FOOTHILLS WHERE THE CAPPING INVERSION WILL BE THE STRONGEST. TONIGHT...MOST MODELS DEVELOP CONVECTION OVER THE MID MISSOURI VALLEY AND SLIDE IT EAST OVERNIGHT. 00Z RUNS OF BOTH THE 12KM NAM AND 40KM GFS HINT THAT SOME OF THIS ACTIVITY MAY SLIDE INTO FAR NORTHERN PORTIONS OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA OVERNIGHT...SO WE MAINTAINED SMALL CHANCES THERE. SOMEWHAT BOTHERSOME IS THE STRONG MCS THE NCAR 3KM WRF-ARW BRINGS INTO THE FORECAST AREA LATE THIS EVENING AFTER ORIGINATING THE SYSTEM JUST NORTHWEST OF KANSAS CITY. WILL CONSIDER THIS PARTICULAR SOLUTION AN OUTLIER AT THIS TIME...BUT A LOOK AT FUTURE RUNS MAY BE ADVISABLE. ANY ACTIVITY THAT AFFECTS THE AREA LATE TONIGHT MAY LINGER OVER THE EVANSVILLE AREA THURSDAY...ESPECIALLY EARLY IN THE DAY...SO WE MAINTAINED SLIGHT CHANCES THERE FOR TOMORROW. ONCE THE RIDGE TAKES HOLD...THE HEAT AND HUMIDITY WILL CERTAINLY COMBINE TO MAKE CONDITIONS QUITE UNCOMFORTABLE. AFTER REACHING THE UPPER 90S TODAY...HEAT INDICES ARE FORECAST TO REACH THE CENTURY MARK THURSDAY AND FRIDAY. WHILE THIS IS JUST SHY OF OUR HEAT ADVISORY CRITERIA...WE WILL CONTINUE TO HIGHLIGHT THE INTRODUCTION TO SUMMER IN THE HWO AND BY HEADLINING THE ZFP. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL OCCUR FRIDAY AFTERNOON AND NIGHT ALONG AND IN ADVANCE OF THE NEXT FRONTAL SYSTEM. AFTER A COUPLE DAYS OF GFS/ECMWF RUN-TO-RUN CONTINUITY...THE 00Z VERSIONS OF BOTH MODELS HAVE SHED SOME UNCERTAINTY ON WHETHER THE FRONT WILL MAKE IT COMPLETELY THROUGH THE AREA...OR WHETHER IT WILL EVEN GET HERE AT ALL...PRESUMABLY DUE TO THE INFLUENCE OF THE UPPER RIDGE TO OUR SOUTH. INSTEAD OF MAKING A RADICAL CHANGE NOW...WE WILL AWAIT LATER MODEL RUNS TO EITHER CONFIRM OR DENY THIS CHANGE. && .AVIATION... VFR CONDITIONS EXPECTED MUCH OF TODAY. COULD SEE SOME MVFR FOG FORMATION EARLY MORNING...ESPECIALLY IN AREAS WHERE SKIES STAY CLEAR. SCATTERED THUNDERSTORMS WILL BE POSSIBLE...MAINLY AFTERNOON INTO THE EVENING HOURS. HOWEVER...THE SCATTERED NATURE OF THE STORMS PRECLUDE EXPLICIT MENTION IN THE TAF. WILL GO WITH CB MENTION FOR NOW. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC.....PRESLEY AVIATION...MEFFERT
Hazardous weather outlook, Jun 17, 5:10 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 510 AM CDT WED JUN 17 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-181000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 510 AM CDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SMALL CHANCE OF THUNDERSTORMS TODAY...ESPECIALLY DURING THE AFTERNOON HOURS. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. ANY THUNDERSTORMS THAT DEVELOP TODAY SHOULD DISSIPATE BY EVENING. ADDITIONAL DEVELOPMENT OVER THE MISSOURI VALLEY MAY IMPACT NORTHERN PORTIONS OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HOT...HUMID AIR IS FORECAST TO SPREAD ACROSS THE REGION THURSDAY AND FRIDAY. MAXIMUM HEAT INDEX VALUES BOTH AFTERNOONS MAY BE AROUND 100 DEGREES. THIS WILL BE THE FIRST SIGNIFICANT WAVE OF HEAT TO AFFECT THE REGION THIS SEASON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING AS A COLD FRONT MAKES ITS WAY THROUGH THE QUAD STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS A POSSIBILITY TODAY...AND MORE LIKELY LATE FRIDAY. RJP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:38 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 67 min |
| Jun 17, 2:52 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Hopkins, Muhlenberg | 53 min |
| Jun 17, 2:55 PM CDT | Areal Flood Advisory | PAH | Christian, Hopkins, Muhlenberg | 79 min |
| Jun 17, 3:41 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Todd | 34 min |
| Jun 17, 4:05 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 40 min |
| Jun 17, 4:17 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 13 min |
| Jun 17, 5:58 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Hopkins | 32 min |
| Jun 17, 6:33 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Trigg | 27 min |
| Jun 17, 6:42 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 33 min |
Nearby
River Flood Warnings in Illinois, 2009River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.